Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

On Loestrin 24. Had withdrawal symptoms. Started tablets again. Had sex, no penetration. Forgot second pill. Risk of pregnancy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 193 Questions
I've been on Loestrin 24 Fe for over two years. I generally take it within the same 2 hour time period each day, and have not had any issues. I had my last withdrawal bleed the 7th- 11th of October, and resumed taking my active pills on the evening of October 11th (around 11:45PM). I had genital contact with my boyfriend, but no penetration or ejaculation. I did not take my second pill of the pack until 12:00PM on October 13th (so 12 hours late). Did I have a significant pregnancy risk here? I have been experiencing brown bleeding for the last four days (starting on October 19th)- would this be implantation bleeding?
Posted Mon, 11 Nov 2013 in Birth Control
Answered by Dr. Rogers Nditanchou 1 hour later
Brief Answer:
No worries for now

Detailed Answer:
Hi and thanks for the query,

It might be important to note that withdrawal bleeding is no rare phenomenon. The description you present makes the possibility of a pregnancy very very unlikely. However, it will still be worthwhile to get a proper pregnancy test done, when other causes if bleeding are excluded.

An abdominal ultrasound and a simple pregnancy test are all sufficient to keep things clear. This shall permit the size of the uterus, thickness of the uterus and state of the ovaries. This permits a proper evaluation of the real cause of bleeding. IN my opinion, the pills and withdrawal do explain the bleeding. It is unlikely, but some slight possibility still exist for it to be a pregnancy, in case some quantity of minute sperm entered you, But its rare.

I suggest you consult your primary care physician to be pretty sure. But I do not think its time to be really worried, considering your clinical signs presented.

Thanks and hope this helps. Feel free asking follow up questions in case you got specific concerns. Kind regards.

DR Rogers
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor